Open Access
Translator Disclaimer
March, 1981 A Bayesian Nonparametric Approach to Reliability
R. L. Dykstra, Purushottam Laud
Ann. Statist. 9(2): 356-367 (March, 1981). DOI: 10.1214/aos/1176345401


It is suggested that problems in a reliability context may be handled by a Bayesian nonparametric approach. A stochastic process is defined whose sample paths may be assumed to be increasing hazard rates by properly choosing the parameter functions of the process. The posterior distribution of the hazard rates is derived for both exact and censored data. Bayes estimates of hazard rates and $\operatorname{cdf's}$ are found under squared error type loss functions. Some simulation is done and estimates graphed to better understand the estimators. Finally, estimates of the hazard rate from some data in a paper by Kaplan and Meier are constructed.


Download Citation

R. L. Dykstra. Purushottam Laud. "A Bayesian Nonparametric Approach to Reliability." Ann. Statist. 9 (2) 356 - 367, March, 1981.


Published: March, 1981
First available in Project Euclid: 12 April 2007

zbMATH: 0469.62077
MathSciNet: MR606619
Digital Object Identifier: 10.1214/aos/1176345401

Primary: 62G99
Secondary: 62F15

Rights: Copyright © 1981 Institute of Mathematical Statistics


Vol.9 • No. 2 • March, 1981
Back to Top